Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 63, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 11, 2016, 9:46 PM CDT for 5 counties in Texas. It was in force for 59 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2016, 9:46 PM CDT (02:46 UTC)
- Expired
- May 11, 2016, 10:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Armstrong County, TX, Carson County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 20 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 9:54 PM CDT | HAIL 1 | Valley De Oro, TX | |
| May 11, 10:02 PM CDT | HAIL 1 | 5 Nw Amarillo, TX | |
| May 11, 10:07 PM CDT | HAIL 1 | 4 N Amarillo, TX | LATE REPORT. QUARTER SIZE HAIL AT 287 AND 335 ON THE NORTH SIDE OF AMARILLO. |
| May 11, 10:07 PM CDT | HAIL 1 | 6 Nnw Amarillo, TX | |
| May 11, 10:08 PM CDT | HAIL 1 | 4 Nw Amarillo, TX | |
| May 11, 10:09 PM CDT | HAIL 1.5 | 6 Nnw Amarillo, TX | HAIL REPORTED TO BE LARGER THAN QUARTER SIZE BUT BETWEEN QUARTER AND GOLFBALL SIZE. |
| May 11, 10:10 PM CDT | HAIL 1 | 7 N Amarillo, TX | |
| May 11, 10:11 PM CDT | HAIL 1 | 4 Ne Amarillo, TX | |
| May 11, 10:12 PM CDT | HAIL 1 | 5 N Amarillo, TX | |
| May 11, 10:13 PM CDT | TSTM WND GST 61 | 9 Nne Amarillo, TX | |
| May 11, 10:17 PM CDT | TSTM WND GST 76 | 6 Ene Amarillo, TX | |
| May 11, 10:18 PM CDT | HAIL 1 | 7 Ene Amarillo, TX | |
| May 11, 10:20 PM CDT | HAIL 1 | 4 N Amarillo, TX | |
| May 11, 10:30 PM CDT | HAIL 1 | Washburn, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1912 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
350
WUUS54 KAMA 120246
SVRAMA
TXC011-065-359-375-381-120345-
/O.NEW.KAMA.SV.W.0063.160512T0246Z-160512T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
946 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHWESTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS...
NORTHEASTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...
EAST CENTRAL OLDHAM COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 1045 PM CDT
* AT 946 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VALLEY DE
ORO...OR 21 MILES NORTHEAST OF VEGA...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
AMARILLO...VALLEY DE ORO...WASHBURN AND PANTEX.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 27 BETWEEN MILE MARKERS 121 AND 123.
INTERSTATE 40 BETWEEN MILE MARKERS 66 AND 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3531 10218 3552 10219 3534 10142 3503 10158
TIME...MOT...LOC 0246Z 290DEG 33KT 3543 10211
HAIL...1.00IN
WIND...60MPH
$$
MB3 follow-up statements
161
WWUS54 KAMA 120256
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
956 PM CDT WED MAY 11 2016
TXC359-120306-
/O.CAN.KAMA.SV.W.0063.000000T0000Z-160512T0345Z/
OLDHAM TX-
956 PM CDT WED MAY 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OLDHAM COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA AND THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3527 10207 3550 10209 3534 10142 3503 10158
TIME...MOT...LOC 0256Z 290DEG 33KT 3540 10200
$$
TXC011-065-375-381-120345-
/O.CON.KAMA.SV.W.0063.000000T0000Z-160512T0345Z/
ARMSTRONG TX-CARSON TX-RANDALL TX-POTTER TX-
956 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN ARMSTRONG...SOUTHWESTERN CARSON...NORTHEASTERN
RANDALL AND SOUTHERN POTTER COUNTIES...
AT 956 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF
VALLEY DE ORO...OR 17 MILES NORTHWEST OF AMARILLO...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
AMARILLO...WASHBURN AND PANTEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3527 10207 3550 10209 3534 10142 3503 10158
TIME...MOT...LOC 0256Z 290DEG 33KT 3540 10200
HAIL...1.00IN
WIND...60MPH
$$
MB556
WWUS54 KAMA 120310
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1010 PM CDT WED MAY 11 2016
TXC011-065-375-381-120345-
/O.CON.KAMA.SV.W.0063.000000T0000Z-160512T0345Z/
ARMSTRONG TX-CARSON TX-RANDALL TX-POTTER TX-
1010 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN ARMSTRONG...SOUTHWESTERN CARSON...NORTHEASTERN
RANDALL AND SOUTHEASTERN POTTER COUNTIES...
AT 1010 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
AMARILLO...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
AMARILLO...WASHBURN AND PANTEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3523 10193 3547 10199 3534 10142 3503 10158
TIME...MOT...LOC 0310Z 290DEG 33KT 3536 10185
HAIL...1.00IN
WIND...60MPH
$$
MB973
WWUS54 KAMA 120320
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1020 PM CDT WED MAY 11 2016
TXC011-065-375-381-120345-
/O.CON.KAMA.SV.W.0063.000000T0000Z-160512T0345Z/
ARMSTRONG TX-CARSON TX-RANDALL TX-POTTER TX-
1020 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN ARMSTRONG...SOUTHWESTERN CARSON...NORTHEASTERN
RANDALL AND SOUTHEASTERN POTTER COUNTIES...
AT 1020 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF AMARILLO...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
AMARILLO...WASHBURN AND PANTEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3518 10183 3531 10189 3547 10199 3534 10142
3503 10158
TIME...MOT...LOC 0320Z 290DEG 33KT 3533 10174
HAIL...1.00IN
WIND...60MPH
$$
MBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:56 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 11, 6:56 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 656 PM CDT WED MAY 11 2016 .Aviation... For the 00Z TAFS, scattered showers and thunderstorms will move east and southeast across much of the OK and TX Panhandles this evening and tonight as an upper level storm system zips across the region. One or more TAF sites will likely be impacted by the showers and storms, and have included a mention at all terminal sites. Gusty winds will develop for a few to several hours behind a secondary cold front which will push through the region this evening and tonight as well. Andrade && .Prev Discussion... /Issued 423 PM CDT WED May 11 2016/ Updated long term portion of discussion... Short Term (Tonight through Thursday night)... An upper shortwave trough over Utah and Colorado is moving southeast this afternoon into Arizona and New Mexico. South of the trough a speed max in the subtropical jet is moving across central Arizona and New Mexico. This morning's upper air observations and GFS/NAM 700mb projections show an increase in mid and lower level moisture ahead of this trough and a few showers appear to be sparking over northern New Mexico and southeast Colorado. Surface ridging will increase in western Kansas through the rest of the afternoon and tonight which will send a weak front through the area. This "front" will largely just be an increase in north to northeasterly winds with very little change in airmass. Above the weak frontal slope, some elevated instability will be present associated with the increased moisture around 700mb and showers and storms that get started over New Mexico stand a good chance of persisting as they move into the region tonight. The best large scale lift and mid to lower level convergence and moisture looks to be over the northern half of the region, closer to the Oklahoma Panhandle and continued the highest rain chances there. Steepening mid level lapse rates amid favorable shear profiles present a marginal risk for hail in thunderstorms. NAM MUCAPE projections are running between about 1,500 and 2,000 j/kg, however these may be a bit on the high side, and with only marginal convergence in the elevated unstable layer believe ramping up severe weather wording in the HWO and other products is unnecessary for now. The highest chances for small to possibly marginally severe hail would be in the northern half of the forecast area. The upper trough axis passes by Thursday morning with broad surface ridging shifting southeast into Oklahoma. Winds should shift to the east with speeds falling into the 8 to 10 mph range through most of the day Thursday with skies clearing up and temperatures rising into the mid 70s. Light winds slowly shift to the south Thursday night amid clear skies with lows dropping into the upper 40s north, and lower 50s south. JGG/BRB Long Term...Friday through Wednesday Upper level ridge builds across the southwest on Friday. As northwesterly flow develops, thunderstorm chances return to the Panhandles Friday night. As shortwave energy deamplifies the ridge Friday night, thunderstorm chances return to the Panhandles. A few factors could come into play including a cold front moving southward through the Plains during the day. Dewpoints will begin climbing into the mid 50s, possibly upper 50s across the far southeastern Panhandle as moisture flows into Texas off of the Gulf. As a result, PWAT values begin increasing above an inch, and closer to 1.25 inches as well so have upped wording to moderate rain and went with higher than usual QPF values for Friday night's weather. SBCAPE values around 500 to 1000 J/kg and bulk shear values around 30kts will support thunderstorms providing the timing all works out with lift via the shortwave and/or the front. Overall precip chances will continue through the weekend and into the first part of the workweek, but get a little muddy beyond the initial wave Friday night. Heights fall as the ridge continues to deamplify and various shortwaves cross the area. The cold front looks to remain across the region as well. Possibility for moderate or heavy rain with showers/thunderstorms will start tapering off Sunday and Monday as the front pushes further south and suppresses moisture convergence more toward the western Panhandles. Look for further refinement in the timing of more likely pops closer to the weekend. Beyond Monday, upper level flow shifts southwesterly as a trough works its way through the Intermountain West. Have kept some slight chance pops for now, but precip chances may come to an end Monday and Tuesday before another upper level low could move into the Four Corners region. Models have not come into any sort of agreement on this feature as of yet. Elsenheimer && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. &&
Hazardous weather outlook, May 11, 3:45 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 345 PM CDT WED MAY 11 2016 OKZ001>003-TXZ001>020-120845- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 345 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE PANHANDLES TONIGHT. A FEW STORMS COULD BE STRONG ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES AND WOULD MAINLY PRODUCE GUSTY WINDS AND SMALL TO MARGINALLY SEVERE HAIL. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS COULD LINGER ACROSS THE SOUTHEASTERN TEXAS PANHANDLE EARLY THURSDAY MORNING. THUNDERSTORMS CHANCES INCREASE ACROSS THE PANHANDLES AGAIN ON FRIDAY NIGHT LASTING THROUGH TUESDAY. A FEW STORMS COULD BECOME STRONG TO SEVERE...BUT THE PROBABILITY OF WIDESPREAD SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 11, 8:04 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 804 PM CDT WED MAY 11 2016 TXZ006-007-120130- HARTLEY TX-MOORE TX- 804 PM CDT WED MAY 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARTLEY AND WESTERN MOORE COUNTIES UNTIL 830 PM CDT... AT 803 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF HARTLEY...OR 19 MILES WEST OF DUMAS... MOVING EAST AT 35 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DUMAS...HARTLEY...MASTERSON AND FOUR WAY. LAT...LON 3578 10244 3594 10238 3596 10185 3562 10196 TIME...MOT...LOC 0103Z 277DEG 29KT 3584 10231 MB
Special weather statement, May 11, 8:11 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 811 PM CDT WED MAY 11 2016 TXZ006-120145- HARTLEY TX- 811 PM CDT WED MAY 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARTLEY COUNTY UNTIL 845 PM CDT... AT 810 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF AMISTAD...MOVING EAST AT 35 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROMERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3603 10304 3597 10246 3562 10280 3569 10304 TIME...MOT...LOC 0110Z 280DEG 32KT 3586 10303 MB
Special weather statement, May 11, 8:44 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 844 PM CDT WED MAY 11 2016 TXZ006-011-120215- OLDHAM TX-HARTLEY TX- 844 PM CDT WED MAY 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARTLEY AND WESTERN OLDHAM COUNTIES UNTIL 915 PM CDT... AT 844 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF HARTLEY TO 11 MILES SOUTHEAST OF ROMERO. MOVEMENT WAS SOUTHEAST AT 30 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CHANNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3574 10224 3527 10260 3556 10292 3590 10263 TIME...MOT...LOC 0144Z 304DEG 27KT 3582 10262 3559 10282 MB
Special weather statement, May 11, 9:14 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
914 PM CDT WED MAY 11 2016
TXZ006-007-011-012-017-120315-
OLDHAM TX-POTTER TX-RANDALL TX-HARTLEY TX-MOORE TX-
914 PM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARTLEY...
SOUTHWESTERN MOORE...NORTHWESTERN RANDALL...WESTERN POTTER AND
EASTERN OLDHAM COUNTIES UNTIL 1015 PM CDT...
AT 913 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES NORTHWEST OF CHANNING TO 13 MILES
NORTHEAST OF ADRIAN. MOVEMENT WAS SOUTHEAST AT 35 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHANNING...VALLEY DE ORO...BOYS RANCH...WILDORADO AND BUSHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3513 10217 3518 10217 3518 10226 3540 10261
3578 10252 3560 10183 3503 10201
TIME...MOT...LOC 0213Z 298DEG 29KT 3573 10245 3544 10253
MBSpecial weather statement, May 11, 9:22 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
922 PM CDT WED MAY 11 2016
TXZ007-008-013-120315-
CARSON TX-MOORE TX-HUTCHINSON TX-
922 PM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MOORE...NORTHERN
CARSON AND SOUTHERN HUTCHINSON COUNTIES UNTIL 1015 PM CDT...
AT 922 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM
OVER SANFORD...OR 7 MILES WEST OF BORGER...MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BORGER...FRITCH...SKELLYTOWN AND SANFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3562 10147 3562 10162 3579 10169 3576 10109
3551 10109
TIME...MOT...LOC 0222Z 280DEG 30KT 3567 10154
MBLocal storm report, May 11, 9:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
939 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL BORGER 35.66N 101.40W
05/11/2016 E1.00 INCH HUTCHINSON TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1600250
EAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:04 PM CDT | Special Weather Statement | AMA | Moore | 26 min |
| May 11, 8:11 PM CDT | Special Weather Statement | AMA | Hartley | 34 min |
| May 11, 8:16 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Potter | 44 min |
| May 11, 8:44 PM CDT | Special Weather Statement | AMA | Hartley, Oldham | 31 min |
| May 11, 8:59 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 46 min |
| May 11, 9:14 PM CDT | Special Weather Statement | AMA | Oldham, Potter | 61 min |
| May 11, 9:22 PM CDT | Special Weather Statement | AMA | Hutchinson | 53 min |
| May 11, 9:33 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 57 min |
| May 11, 9:40 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Donley, Gray | 65 min |
| May 11, 10:08 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Donley, Gray, Hutchinson, Roberts | 67 min |
| May 11, 10:20 PM CDT | Flash Flood Warning | AMA | Hutchinson | 3 hr |
| May 11, 10:35 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray, Potter | 40 min |
| May 11, 11:06 PM CDT | Special Weather Statement | AMA | Collingsworth | 39 min |
| May 11, 11:09 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 51 min |
| May 11, 11:42 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 48 min |
| May 12, 12:43 AM CDT | Special Weather Statement | AMA | Hartley | 62 min |
| May 12, 1:37 AM CDT | Special Weather Statement | AMA | Oldham | 68 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.